Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Another counterexample in ANR theory

Author: Jan van Mill
Journal: Proc. Amer. Math. Soc. 97 (1986), 136-138
MSC: Primary 55M15; Secondary 54C20
MathSciNet review: 831402
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We answer an old question due to Kuratowski by constructing a (separable metric) space $ X$ having the following properties: (1) $ X$ is not an ANR, and (2) for every space $ Y$ and for every compact $ A \subseteq Y$, every continuous map $ f:A \to X$ can be continuously extended to a map $ \bar f:Y \to X$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55M15, 54C20

Retrieve articles in all journals with MSC: 55M15, 54C20

Additional Information

PII: S 0002-9939(1986)0831402-X
Keywords: Absolute retract, cell-like mapping, Taylor example
Article copyright: © Copyright 1986 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia